MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLA260300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
On (b)(6) 2020, the patient was implanted with gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm (aaa).The patient presented to the emergency room with chest and abdominal pain.Computed tomography images showed a 7.4cm aaa.It was reported that during the implant procedure the distal tip of the aortic extender endoprosthesis (from the proximal olive down) broke off, it stayed on the guidewire and was snared back into the sheath and out of the body with no harm to patient.An 18fr cook sheath was used on the right side and 12fr gore dry seal on the left side.The trunk-ipsilateral leg endoprosthesis, iliac extender endoprosthesis, and aortic extender endoprosthesis went through the 18fr sheath.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Addition h6: code 10-the device was returned to gore for evaluation.Per the evaluation the leading end of the catheter had separated from the catheter body at the trailing olive.The guidewire lumen had pulled out of the trailing olive bond on the catheter.There were imprints of the polyimide guidewire inside the trailing olive indicating that the olive had been bonded to the polyimide guidewire lumen.The findings from the evaluation are consistent with the physician¿s observations.The cause for the catheter separation could not be determined with the currently available information.Addition h6: code 4315-the gore® excluder® aaa endoprosthesis instructions for use (ifu) states: do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the delivery catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter separation and reintervention.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10039697
Report Number3013164176-2020-00065
Device Sequence Number2937632
Product Code MIH
UDI-Device Identifier00733132618774
UDI-Public00733132618774
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2021
Device Model NumberPLA260300
Device Catalogue NumberPLA260300
Device Lot Number17817181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/08/2020
Supplement Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PATIENT MEDICATIONS: ASPIRIN
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR